MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAVIGATION; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL NAVIGATION; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number 30458205m and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an idiopathic ventricular tachycardia (idvt) ablation procedure with an ez steer¿ thermocool® nav bi-directional catheter and suffered pericardial effusion and the surgery was delayed 120 minutes.While mapping the right ventricle outflow tack (rvot), using the thermocool d-f catheter, the patient started complaining of chest pain and suddenly his heart rate dropped, therefore rv pacing was initiated and a cardiac echo was performed where a small pericardial effusion was noticed.A few minutes later, the patient recovered and his heart rate went back to normal so pacing was stopped.Cardiac echo was repeated 4 times every 30 minutes confirming that pericardial effusion did not get worse.At this stage, the physician decided to abort the case and reschedule it for later to avoid any further complications to the patient.The procedure was delayed by 120 minutes due to the reported event.The procedure was not successfully completed.The physician¿s opinion on the cause of this adverse event was that it was due to the patient¿s heart anatomy, as he might have a thin cardiac wall in the rvot area which was mapped.No intervention was provided, patient recovered after few minutes, and this was confirmed by the ecg monitor, stable blood pressure and echography.The patient outcome of the adverse event was fully recovered (no residual effects).The physician decided to keep the patient under observation for one night at the hospital before discharge as a preventive action.The patient has a history of frequent premature ventricular contractions (pvcs) with a burden of around 40%.The generator used in the case was a smartablate generator.A transseptal puncture was not performed.Prior to noting the pericardial effusion, ablation was not performed.There was no evidence of a steam pop.Irrigated catheter was used in the event and the flow setting was 2 ml/minute.The correct catheter settings were selected on the generator.No ablation was performed.No error messages were observed on the biosense webster equipment during the procedure.Regular ez steer thermocool ablation catheter was used with no contact force.This adverse event was assessed a mdr reportable due to the 120-minute delay in a ventricular tachycardia case.

Brand Name
EZ STEER THERMOCOOL NAVIGATION
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14762501
Report Number2029046-2022-01393
Device Sequence Number1347334
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryPK
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30458205M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Initial Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-WW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale